I just found out I was almost 7 months pregnant and I have taken vicodin, bactrim and ceflex. Are these meds harmful to an unborn fetus?
The bactrim can be harmful if taken near full term, otherwise the possibility of something called bilirubin toxicity occurring is taken care of by the placental exchange of the unborn baby. There are a few studies suggesting birth defects are possible with the bactrim, but it really depends on things like the quantity taken. Continuing to take Bactrim is not recommended.
The ceflex I am assuming you are referring to Keflex (cephalexin). Again there are studies which suggest the possibility of birth defects but they are not definitive. It is uncertain in these studies whether it was the Kelflex or another cause. I wouldn't worry about this one.
Lastly, the vicodin if you are still taking it can cause the baby to be born opiate dependent and have to go through withdrawals. I recommend you let your doctor know of your use and come up with a plan to taper off if you haven't already.
On the above tool bar is the interaction checker, if you click on it another tool bar will appear under it and you can click on pregnancy. It will give you a window in which you can enter each of these medications and read about the possible problems.
As long as you are off these meds now, I wouldn't get yourself upset. Sharing with your obstetrician what you have taken is important. I wish you and your baby the very best,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jan 2011 • 3 answers
Posted 16 Apr 2011 • 1 answer
Posted 30 May 2012 • 2 answers
Posted 20 Oct 2014 • 2 answers
Posted 28 Jun 2017 • 0 answers